Alert archive / Florida / Tornado Warnings in 2012
Tornado Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Jun 1, 2012, 5:04 PM EDT for Okeechobee County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 1, 2012, 6:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:15 PM EDT | FUNNEL CLOUD | 5 W Okeechobee, FL | OFF DUTY SHERIFF DEPUTY SIGHTED LARGE FUNNEL CLOUD FOR SEVERAL MINUTES NORTHEAST OF HIS LOCATION AT 8000 BLOCK OF STATE ROAD 70W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248
WFUS52 KMLB 012104
TORMLB
FLC093-012200-
/O.NEW.KMLB.TO.W.0009.120601T2104Z-120601T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN OKEECHOBEE COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...OKEECHOBEE...BASINGER...
* UNTIL 600 PM EDT.
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NORTH OF THE
CITY OF OKEECHOBEE...MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COUNTRY HILLS ESTATES AND RURAL SECTIONS OF OKEECHOBEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER.
&&
LAT...LON 2721 8095 2722 8098 2726 8101 2729 8100
2731 8104 2733 8105 2736 8104 2738 8106
2756 8071 2756 8069 2715 8068 2714 8070
2720 8080 2715 8087
TIME...MOT...LOC 2103Z 210DEG 22KT 2732 8080
$$
PB3 follow-up statements
669
WWUS52 KMLB 012119
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
519 PM EDT FRI JUN 1 2012
FLC093-012200-
/O.CON.KMLB.TO.W.0009.000000T0000Z-120601T2200Z/
OKEECHOBEE-
519 PM EDT FRI JUN 1 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
OKEECHOBEE COUNTY...
AT 517 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR COUNTRY HILLS
ESTATES...OR 8 MILES SOUTH OF FORT DRUM...MOVING NORTH AT 35 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER.
&&
LAT...LON 2721 8095 2722 8098 2726 8101 2729 8100
2731 8104 2733 8105 2736 8104 2738 8106
2756 8071 2756 8069 2715 8068 2714 8070
2720 8080 2715 8087
TIME...MOT...LOC 2118Z 184DEG 41KT 2743 8076
$$
PB750
WWUS52 KMLB 012152
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT FRI JUN 1 2012
FLC093-012200-
/O.CON.KMLB.TO.W.0009.000000T0000Z-120601T2200Z/
OKEECHOBEE-
552 PM EDT FRI JUN 1 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHERN
OKEECHOBEE COUNTY...
AT 545 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A STORM WITH THE POTENTIAL FOR DEVELOPING A TORNADO. THIS
ROTATING STORM WAS LOCATED NEAR FOUR SEASONS ESTATES...OR 7 MILES
NORTHEAST OF OKEECHOBEE...MOVING NORTHEAST AT 40 MPH.
THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY. REPORTS OF A LARGE FUNNEL CLOUDS WAS ASSOCIATED
WITH AN EARLIER STORM MOVING THROUGH THE AREA.
LAT...LON 2721 8095 2722 8098 2726 8101 2729 8100
2731 8104 2732 8097 2736 8097 2740 8095
2756 8071 2756 8069 2715 8068 2714 8070
2720 8080 2715 8087
TIME...MOT...LOC 2150Z 224DEG 38KT 2735 8070
$$
PB444
WWUS52 KMLB 012201
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT FRI JUN 1 2012
FLC093-012211-
/O.EXP.KMLB.TO.W.0009.000000T0000Z-120601T2200Z/
OKEECHOBEE-
601 PM EDT FRI JUN 1 2012
...THE TORNADO WARNING FOR SOUTHERN OKEECHOBEE COUNTY HAS EXPIRED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED
THE WARNING AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2721 8095 2722 8098 2726 8101 2729 8100
2731 8104 2732 8097 2736 8097 2740 8095
2756 8071 2756 8069 2715 8068 2714 8070
2720 8080 2715 8087
TIME...MOT...LOC 2152Z 224DEG 38KT 2736 8068
$$
PBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Jun 1, 3:25 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 1, 3:25 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT FRI JUN 1 2012 .DISCUSSION...TONIGHT/SATURDAY...DEEP MOISTURE WITH PRECIPITABLE WATER VALUES AVERAGING NEAR 2 INCHES AHEAD OF UPPER TROUGH WILL ALLOW BAND OF WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND ISOLATED STORMS TO REMAIN INTACT WITH DROPPED SLOWLY SOUTH OVER CENTRAL/SOUTH CWA THROUGH THAT AFTERNOON/EVENING. NORTH OF THIS PRECIP BAND... APPROACHING LARGE SCALE SURFACE BOUNDARY WITHIN GENERAL REGION OF LARGE SCALE ASCENT WILL ALLOW SOME ADDITIONAL SCATTERED SHOWERS/STORMS TO REDEVELOP. WILL CONTINUE WITH HIGH POPS CENTRAL/SOUTH AND MODERATE POPS NORTH INTO THE EVENING...LOWERING TO SCATTERED OVERNIGHT. A FEW SHOWERS/STORMS MAY LINGER INTO THE FIRST HALF OF SATURDAY...ESPECIALLY SOUTH CWA...UNTIL PASSAGE OF UPPER TROUGH AXIS. SATURDAY NIGHT-SUNDAY NIGHT...LOW LEVEL BOUNDARY WILL CROSS THE REGION SATURDAY NIGHT...FOLLOWED BY SIGNIFICANT DRYING. WILL CONTINUE WITH DRY FORECAST SUNDAY...BUT LIGHT OFFSHORE FLOW WILL ALLOW SEA BREEZE TO FORM ALONG COAST AND TRANSITION INLAND DURING THE AFTERNOON. CONVERGENCE MAY BE ABLE TO FORCE AN ISOLATED SHOWER/STORM GIVEN VERY WARM AFTERNOON TEMPS...BUT COVERAGE TOO LOW TO MENTION AT THIS TIME. TEMPS GENERALLY 2-4 DEGREES ABOVE NORMAL WITH OFFSHORE FLOW. MON-FRI...WEAK HIGH PRESSURE WITH THE SURFACE AND LOW LEVEL RIDGE AXIS TO THE SOUTH OF CENTRAL FLORIDA AND TROUGHING OVER THE SOUTHEAST RESULTS IN AN EXTENDED PERIOD OF WESTERLY FLOW. WEST TO SOUTHWEST WINDS USUALLY MEAN A WARM DAY AND NO EXCEPTION THIS TIME PERIOD. HIGHS MONDAY IN THE LOW TO MID 90S INTERIOR AND LOW 90S THE RULE ALONG THE COAST. THE DEEP WEST TO SOUTHWEST FLOW WILL ALSO LIMIT THE INLAND PUSH OF ANY SEA BREEZES. THERE SHOULD BE ENOUGH MOISTURE TO PRODUCE LATE AFTERNOON EVENING STORMS EACH DAY. && .AVIATION...LARGE AREA OF WIDESPREAD MULTILAYERED CLOUDS AND BAND OF PERSISTENT RAIN WILL SLOWLY DROP SOUTHWARD OVERNIGHT...WITH IMPROVING CIGS THIS TONIGHT. PRECIP COVERAGE WILL DECREASE FROM NW TO SE TONIGHT/EARLY SATURDAY...ALTHOUGH ISOLATED SHOWERS/STORMS WILL REMAIN POSSIBLE UNTIL PASSAGE OF UPPER TROUGH SATURDAY. && .MARINE...SOUTHWEST WINDS 15-20 KT MAINLY OFFSHORE TONIGHT BECOMES WEST 10-15 KT SATURDAY. LATE SATURDAY...FRONT CROSSES WATERS FOLLOWED BY NW WIND SHIFT. WINDS BECOME SOUTH SUNDAY...THEN REVERT TO WESTERLY COMPONENT BY EARLY NEXT WEEK. SEAS 3-5 FT OFFSHORE...MINIMAL NEAR THE COAST TONIGHT...GRADUALLY SUBSIDING SATURDAY...AND REMAINING AOB 3 FT ALL WATERS INTO EARLY NEXT WEEK. && .FIRE WEATHER...WIDESPREAD RAINFALL NEAR 0.50 INCH WITH ISOLATED TOTALS NEAR 1 INCH THROUGH TONIGHT. UPPER TROUGH AND SURFACE BOUNDARY WILL CROSS REGION SATURDAY...FOLLOWED BY ARRIVAL OF DRIER AIRMASS. MIN RH NEAR CRITICAL THRESHOLD POSSIBLE INLAND SUNDAY AND MONDAY...THEN RECOVERING TUESDAY ONWARD. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 89 69 92 / 30 10 10 10 MCO 71 92 70 94 / 30 10 10 10 MLB 71 90 70 91 / 50 10 10 10 VRB 71 90 70 90 / 50 20 10 10 LEE 71 91 71 93 / 20 10 10 10 SFB 71 94 71 94 / 30 10 10 10 ORL 72 91 73 94 / 30 10 10 10 FPR 74 89 71 90 / 60 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && HAGEMEYER/SPRATT/GUSEMAN
Hazardous weather outlook, Jun 1, 12:04 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1204 PM EDT FRI JUN 1 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1204 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A PLUME OF VERY DEEP TROPICAL MOISTURE HAS OVERSPREAD PENINSULAR FLORIDA...AND WILL REMAIN IN PLACE THROUGHOUT THIS AFTERNOON AND EVENING. INCREASING ASCENT ASSOCIATED WITH AN UPPER LEVEL JET STREAK WILL LEAD TO NUMEROUS SHOWERS AND SCATTERED EMBEDDED LIGHTNING STORMS TODAY. BRIEF GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE THE MAIN STORM THREATS TODAY. HOWEVER...WIDESPREAD CLOUDINESS WILL LIMIT THE STRENGTH OF STORMS. .FLOOD IMPACT... WHILE LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AREAWIDE TODAY...THERE IS A BETTER CHANCE FOR PERSISTENT RAINFALL ACROSS OKEECHOBEE... SAINT LUCIE AND MARTIN COUNTIES. PONDING OF WATER ON ROADWAYS WILL OCCUR IN LOCATIONS WHERE THE HEAVIER RAIN FALLS THIS AFTERNOON AND THIS EVENING. .MARINE THUNDERSTORM GUST IMPACT... A FEW STRONGER STORMS MAY PRODUCE BRIEF GUSTY WINDS AND LOCALLY HIGHER SEAS OVER THE ATLANTIC...INTRACOASTAL WATERS AND INLAND LAKES TODAY. ISOLATED WATERSPOUTS WILL BE POSSIBLE NEAR BANDS OF SHOWERS AND STORMS OFFSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MUCH LOWER COVERAGE OF STORMS WILL OCCUR THIS WEEKEND INTO EARLY NEXT WEEK. STORM COVERAGE WILL RETURN TO EARLY WET SEASON NORMALS BY WEDNESDAY. LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI/GUSEMAN
In the hours before
Special weather statement, Jun 1, 3:45 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 345 PM EDT FRI JUN 1 2012 FLZ058-012030- OKEECHOBEE- 345 PM EDT FRI JUN 1 2012 ...FUNNEL CLOUDS POSSIBLE OVER NORTHERN OKEECHOBEE COUNTY... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 9 MILES SOUTHWEST OF KISSIMMEE PRAIRIE PRESERVE...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL MOVE ACROSS NORTHERN OKEECHOBEE COUNTY THROUGH 420 PM. PB
Special weather statement, Jun 1, 4:53 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 453 PM EDT FRI JUN 1 2012 FLZ054-058-059-064-012145- INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE- 453 PM EDT FRI JUN 1 2012 ...FUNNEL CLOUDS POSSIBLE OVER MARTIN COUNTY...OKEECHOBEE COUNTY...ST. LUCIE COUNTY...AND SOUTHEASTERN INDIAN RIVER COUNTY AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MULTIPLE STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS...MOVING NORTHEAST AT 30 MPH. THE STORMS DEVELOPING TO THE WEST IN OKEECHOBEE COUNTY WILL CONTINUE TO MOVE TOWARDS THE TREASURE COAST. DUE TO ADDITIONAL SHEAR OVER THIS AREA A FEW OF THE STORMS WILL ROTATE WITH THE POTENTIAL FOR DEVELOPING FUNNEL CLOUDS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR CONDITIONS FOR ANY NEED TO ISSUE WARNINGS. PB
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 1, 5:29 PM EDT | Tornado Warning | MLB | Saint Lucie | 61 min |
| Jun 1, 5:47 PM EDT | Special Marine Warning | MLB | 118 min |
Nearby
Tornado Warnings in Florida, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.